Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 60, NWS Melbourne, FL

June 23, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 1994, 7:27 PM EDT for Palm Beach County, Florida. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Jun 23, 1994, 7:27 PM EDT (23:27 UTC)
Expired
Jun 23, 1994, 8:30 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KPBI 232327
SVRMFL
FLC099-240030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
727 PM EDT THU JUN 23 1994
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...PALM BEACH COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST
AND THE ADJACENT COASTAL WATERS
 
...SEVERE THUNDERSTORM OVER PALM BEACH COUNTY...
 
AT 725 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
ABOUT 18 MILES WEST-SOUTHWEST OF THE PALM BEACH INTERNATIONAL AIRPORT
MOVING TO THE NORTHEAST AT 10 MILES AN HOUR.
 
THIS SEVERE THUNDERSTORM WILL BE AFFECTING RESIDENTS OF EASTERN PALM
BEACH COUNTY FROM THE AIRPORT NORTHWARD TO PGA BLVD WITHIN THE NEXT 30
MINUTES.
 
ALSO...A STRONG THUNDERSTORM WAS OVER CENTRAL LAKE OKEECHOBEE MOVING TO
THE NORTHEAST AT 10 MILES AN HOUR.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
NNNN
 
 


WUUS01KCMH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:00 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 23, 7:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
700 PM EDT THU JUN 23 1994

STORMS OVER MOSTLY E PART OF FA AND WOULD NOT BE SURPRISED TO SEE SOME
BIG STORMS GO UP OVER CSTL COUNTIES FROM MLB SOUTH WITH IN HOUR. WILL
KEEP POPS IN ZONES FROM MLB SOUTH UNTIL 11 PM.

@1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE VOLUSIA BREVARD
@2...INDIAN RIVER ST LUCIE MARTIN

MCO
DAB
MLB

.MLB...NONE.

SJH

FXUS45KPDX.

In the hours before

Special weather statement, Jun 23, 6:07 PM EDT, 1 hour 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-232310-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT THU JUN 23 1994

...SPECIAL MARINE WARNING IN EFFECT FROM DAYTONA BEACH TO SEBASTIAN
INLET UNTIL 8 PM...

...STRONG THUNDERSTORMS DEVELOPING OVER THE COASTAL COUNTIES OF
EAST CENTRAL FLORIDA...

AT 606 PM WEATHER RADAR WAS INDICATING A LINE OF STRONG
THUNDERSTORMS FROM 40 MILES EAST OF DAYTONA BEACH TO JUST OFF CAPE
CANAVERAL. ANOTHER STRONG STORMS WAS LOCATED INLAND 10 MILES
SOUTHWEST OF MELBOURNE/PALM BAY. THE THUNDERSTORMS OVER THE
COASTAL WATERS WERE MOVING GENERALLY IN A EASTERLY DIRECTION AT 15
MPH WHILE THE LINE WAS MOVING SLOWLY SOUTHEAST. THE THUNDERSTORM
WEST OF MELBOURNE/PALM BAY WAS MOVING NORTHEAST AND WILL AFFECT THE
MELBOURNE/PALM BAY AREA BETWEEN 620 AND 730 PM THIS EVENING.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS. PEOPLE AT THE BEACH SHOULD LEAVE THE BEACH IMMEDIATELY AND
SEEK SHELTER IN A BUILDING OR AT LEAST GET INTO A VEHICLE.

WWUS35KFTW.
Special weather statement, Jun 23, 6:14 PM EDT, 1 hour 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-232310-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT THU JUN 23 1994

...SPECIAL MARINE WARNING IN EFFECT FROM DAYTONA BEACH TO SEBASTIAN
INLET UNTIL 8 PM...

...STRONG THUNDERSTORMS DEVELOPING OVER THE COASTAL COUNTIES OF
EAST CENTRAL FLORIDA...

AT 606 PM WEATHER RADAR WAS INDICATING A LINE OF STRONG
THUNDERSTORMS FROM 40 MILES EAST OF DAYTONA BEACH TO JUST OFF CAPE
CANAVERAL. ANOTHER STRONG STORMS WAS LOCATED INLAND 10 MILES
SOUTHWEST OF MELBOURNE/PALM BAY. THE THUNDERSTORMS OVER THE
COASTAL WATERS WERE MOVING GENERALLY IN A EASTERLY DIRECTION AT 15
MPH WHILE THE LINE WAS MOVING SLOWLY SOUTHEAST. THE THUNDERSTORM
WEST OF MELBOURNE/PALM BAY WAS MOVING NORTHEAST AND WILL AFFECT THE
MELBOURNE/PALM BAY AREA BETWEEN 620 AND 730 PM THIS EVENING.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS. PEOPLE AT THE BEACH SHOULD LEAVE THE BEACH IMMEDIATELY AND
SEEK SHELTER IN A BUILDING OR AT L$EAST GET INTO A VEHICLE.
Special weather statement, Jun 23, 6:41 PM EDT, 46 minutes before
FLZ047-501-232345-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT THU JUN 23 1994

....SPECIAL MARINE WARNING IN EFFECT FROM DAYTONA BEACH TO
SEBASTIAN INLET UNTIL 8 PM....

...INTENSE THUNDERSTORMS OVER INTRACOASTAL AND COASTAL WATERWAYS...

AT 640 PM WEATHER RADAR WAS INDICATING STRONG STORMS OVER THE
INTRACOASTAL AND COASTAL WATERWAYS. THE STRONGEST STORMS WERE 25
MILES EAST OF OAK HILL....OVER MIMS IN BREVARD COUNTY AND
FROM PATRICK AIR FORCE BASE TO PALM BAY. THE STORMS ARE MOVING EAST
AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

IF YOU ARE CAUGHT IN OR NEAR A STRONG THUNDERSTORM IN A BOAT WITH
INTENSE LIGHTNING...HAVE ALL ON BOARD PUT ON PFD'S. IF POSSIBLE
SEEK SHELTER IN THE CABIN. REMAIN LOW ALONG THE CENTERLINE
OF THE VESSEL. MAKE SURE EMERGENCY EQUIPMENT SUCH AS EPIRBS ARE
READILY AVAILABLE. IF YOU CAN NOT AVOID BEING CAUGHT IN A
THUNDERSTORM AT SEA...TRY TO NOTIFY THE COAST GUARD OF YOUR
POSITION AND SITUATION BEFORE FREQUENT LIGHTNING AND HIGH
WINDS BEGIN IN YOUR AREA.

WWUS34KHAT.
Special weather statement, Jun 23, 6:43 PM EDT, 44 minutes before
FLZ047-501-232345-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT THU JUN 23 1994

....SPECIAL MARINE WARNING IN EFFECT FROM DAYTONA BEACH TO
SEBASTIAN INLET UNTIL 8 PM....

...INTENSE THUNDERSTORMS OVER INTRACOASTAL AND COASTAL WATERWAYS...

AT 640 PM WEATHER RADAR WAS INDICATING STRONG STORMS OVER THE
INTRACOASTAL AND COASTAL WATERWAYS. THE STRONGEST STORMS WERE 25
MILES EAST OF OAK HILL....OVER MIMS IN BREVARD COUNTY AND
FROM PATRICK AIR FORCE BASE TO PALM BAY. THE STORMS ARE MOVING EAST
AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

IF YOU ARE CAUGHT IN OR NEAR A STRONG THUNDERSTORM IN A BOAT WITH
INTENSE LIGHTNING...HAVE ALL ON BOARD PUT ON PFD'S. IF POSSIBLE
SEEK SHELTER IN THE CABIN. REMAIN LOW ALONG THE CENTERLINE
OF THE VESSEL. MAKE SURE EMERGENCY EQUIPMENT SUCH AS EPIRBS ARE
READILY AVAILABLE. IF YOU CAN NOT AVOID BEING CAUGHT IN A
THUNDERSTORM AT SEA...TRY TO NOTIFY THE COAST GUARD OF YOUR
POSITION AND SITUATION BEFORE FREQUENT LIGHTNING AND HIGH
WINDS BEGIN IN YOUR AREA.
Special weather statement, Jun 23, 7:14 PM EDT, 13 minutes before
FLZ047-054-059-064-501-240010-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EDT THU JUN 23 1994

....SPECIAL MARINE WARNING IN EFFECT UNTIL 8 PM FROM DAYTONA BEACH
TO SEBASTIAN BEACH...

AT 708 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS CONTINUING
OVER THE COASTAL WATERS AND BREVARD COUNTY. THE STRONGEST STORMS
WERE IN A BROKEN LINE FROM 50 MILES EAST OF EDGEWATER TO 10 MILES
EAST OF CAPE CANAVERAL TO TITUSVILLE. OTHER STRONG STORMS WERE 2
MILES EAST OF COCOA BEACH TO 10 MILES EAST OF MELBOURNE BEACH.
THE ACTIVITY WAS MOVING EAST AT 10 MPH.

 IF YOU ARE CAUGHT IN OR NEAR A STRONG THUNDERSTORM WITH INTENSE
LIGHTNING...HAVE ALL ON BOARD PUT ON PFD'S. IF POSSIBLE SEEK
SHELTER IN THE CABIN. REMAIN LOW ALONG THE CENTERLINE OF THE
VESSEL. MAKE SURE EMERGENCY EQUIPMENT SUCH AS EPIRBS ARE READILY
AVAILABLE. IF YOU CAN NOT AVOID BEING CAUGHT IN A THUNDERSTORM AT
SEA...TRY TO NOTIFY THE COAST GUARD OF YOUR POSITION AND SITUATION
BEFORE FREQUENT LIGHTNING AND HIGH WINDS BEGIN IN YOUR AREA.

THESE THUNDERSTORMS ARE PRODUCING NEAR CONTINUOUS LIGHTNING. YOUR
BEST PROTECTION IS IN A STURDY BUILDING. STAY AWAY FROM OPEN
DOORS AND WINDOWS. STAY AWAY FROM ELECTRICAL APPLIANCES. A
LIGHTNING STRIKE TO A NEARBY UTILITY POLE COULD BRING THE DEADLY
CURRENT INSIDE YOUR HOME.

IN ADDITION IT IS POSSIBLE THAT STRONG THUNDERSTORMS COULD DEVELOP
ALONG ALONG THE COAST FROM SEBASTIAN TO STUART DURING THE NEXT 1 TO
2 HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS
REGARDING THIS DEVELOPING WEATHER SITUATION.

WWUS34KAUS.
Special weather statement, Jun 23, 7:14 PM EDT, 13 minutes before
FLZ047-054-059-064-501-240010-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EDT THU JUN 23 1994

....SPECIAL MARINE WARNING IN EFFECT UNTIL 8 PM FROM DAYTONA BEACH
TO SEBASTIAN BEACH...

AT 708 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS CONTINUING
OVER THE COASTAL WATERS AND BREVARD COUNTY. THE STRONGEST STORMS
WERE IN A BROKEN LINE FROM 50 MILES EAST OF EDGEWATER TO 10 MILES
EAST OF CAPE CANAVERAL TO TITUSVILLE. OTHER STRONG STORMS WERE 2
MILES EAST OF COCOA BEACH TO 10 MILES EAST OF MELBOURNE BEACH.
THE ACTIVITY WAS MOVING EAST AT 10 MPH.

 IF YOU ARE CAUGHT IN OR NEAR A STRONG THUNDERSTORM WITH INTENSE
LIGHTNING...HAVE ALL ON BOARD PUT ON PFD'S. IF POSSIBLE SEEK
SHELTER IN THE CABIN. REMAIN LOW ALONG THE CENTERLINE OF THE
VESSEL. MAKE SURE EMERGENCY EQUIPMENT SUCH AS EPIRBS ARE READILY
AVAILABLE. IF YOU CAN NOT AVOID BEING CAUGHT IN A THUNDERSTORM AT
SEA...TRY TO NOTIFY THE COAST GUARD OF YOUR POSITION AND SITUATION
BEFORE FREQUENT LIGHTNING AND HIGH WINDS BEGIN IN YOUR AREA.

THESE THUNDERSTORMS ARE PRODUCING NEAR CONTINUOUS LIGHTNING. YOUR
BEST PROTECTION IS IN A STURDY BUILDING. STAY AWAY FROM OPEN
DOORS AND WINDOWS. STAY AWAY FROM ELECTRICAL APPLIANCES. A
LIGHTNING STRIKE TO A NEARBY UTILITY POLE COULD BRING THE DEADLY
CURRENT INSIDE YOUR HOME.

IN ADDITION IT IS POSSIBLE THAT STRONG THUNDERSTORMS COULD DEVELOP
ALONG ALONG THE COAST FROM SEBASTIAN TO STUART DURING THE NEXT 1 TO
2 HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS
REGARDING THIS DEVELOPING WEATHER SITUATION.

WWUS34KAUS.

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.